Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 116, NWS Lake Charles, LA

November 21, 2007Beauregard Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 21, 2007, 5:17 PM CST for Beauregard Parish, Vernon Parish, Louisiana. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 21, 2007, 5:17 PM CST (23:17 UTC)
Expired
Nov 21, 2007, 6:15 PM CST
In force
58 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Beauregard Parish, LA, Vernon Parish, LA

What was reported inside it

TimeReportWhereRemark
Nov 21, 5:20 PM CSTHAIL 0.75Anacoco, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 21, 2:29 PM CSTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1033 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 212318
SVRLCH
LAC011-115-220015-
/O.NEW.KLCH.SV.W.0116.071121T2317Z-071122T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
517 PM CST WED NOV 21 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  VERNON PARISH IN WEST CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...SLAGLE...ROSEPINE...PITKIN...
  LEESVILLE...FORT POLK...ANACOCO...

* UNTIL 615 PM CST

* AT 516 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF          
  ANACOCO  TO 10 MILES NORTHWEST OF ROSEPINE TO 10 MILES NORTH OF    
  MERRYVILLE...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ANACOCO...ROSEPINE...NEW LLANO AND LEESVILLE BY 530 PM CST...
  FORT POLK BY 535 PM CST...
  SLAGLE BY 545 PM CST...
  PITKIN BY 600 PM CST...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3126 9283 3089 9282 3086 9356 3091 9357
      3094 9352 3098 9358 3104 9352 3111 9356
      3112 9352 3127 9356 3130 9345 3138 9338
      3138 9299
TIME...MOT...LOC 2317Z 250DEG 39KT 3116 9348 3102 9340
          3090 9347

$$

DML

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 4:15 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Nov 21, 4:15 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CST WED NOV 21 2007

.DISCUSSION...STRONG COLD FRONT WAS NEAR A CARTHAGE TO TRINITY
TEXAS LINE AT 22Z...AND CONTINUING TO MAKE SOLID SOUTHEAST
PROGRESS. NARROW LINE OF CONVECTION ALONG THE BOUNDARY
ITSELF...WITH ADDITIONAL AND MORE NUMEROUS ACTIVITY TRIGGERED BY A
PRE-FRONTAL BOUNDARY AHEAD OF THE ACTUAL FRONT. FRONT EXPECTED TO
TAKE AROUND 12 HRS OR SO TO COMPLETE ITS JOURNEY THROUGH THE
FORECAST AREA AND COASTAL WATERS. HAVE HELD ONTO LIKELY POPS
THROUGH THE OVERNIGHT HOURS...DROPPING DOWN TO A SLIGHT CHANCE
OVER THE COASTAL WATERS AND THE LOWER ATCHAFALAYA BASIN FOR
THANKSGIVING MORNING.

NORTH WINDS BEHIND THE FRONT WILL PUSH LAKE WIND ADVISORY
CRITERIA...BUT WOULD PREFER TO LET THE EVENING CREW TO TAKE
ANOTHER LOOK AT THIS. TEMPERATURES TONIGHT WILL START TO DROP OFF
SHARPLY AS THE FRONT PASSES THROUGH...WITH TEMPERATURES TOMORROW
UNDER A MIX OF CLOUDS AND PERHAPS A LITTLE SUN ONLY TOPPING OUT IN
THE MID 50S.

A WEAK SHORTWAVE TROF...ACCOMPANIED BY SOME MOISTURE AROUND
H7...WILL TRAVERSE THE REGION ON FRIDAY...AND HAVE HELD ONTO A
SMALL RAIN CHANCE. HOWEVER...THE MORE SIGNIFICANT RAIN EVENT WILL
BEGIN FRIDAY NIGHT AS BOTH THE GFS AND ECMWF CONTINUE TO SHOW SURFACE
CYCLOGENESIS WITHIN THE BAROCLINIC ZONE OVER THE NORTHWEST GULF.
STRONG ISENTROPIC ASCENT THROUGH THIS ZONE WILL RESULT IN
WIDESPREAD RAINFALL OVER THE REGION SATURDAY AND SUNDAY...WITH
CONVECTIVE ACTIVITY INITIALLY EXPECTED ALONG THE COAST AND OVER
THE COASTAL WATERS...THEN SPREADING FARTHER INLAND AS THE SFC LOW
AND ITS ASSOCIATED WARM FRONT BEGIN TO LIFT TO THE NORTHEAST.
THOUGH SOME TIMING DIFFERENCES STILL REMAIN...THE GFS AND ECMWF
ARE IN MUCH BETTER AGREEMENT WITH THIS SYSTEM...SO FELT CONFIDENT
INCREASING POPS TO 80 PERCENT.

MOST OF THE RAINFALL SHOULD COME TO AN END BY EARLY MONDAY...BUT
DID HOLD ONTO SOME SMALL RAIN CHANCES HERE DUE TO THE AFOREMENTIONED
UNCERTAINTY.

&&

.AVIATION...MAIN AVIATION CONCERN IS SHOWERS AND THUNDERSTORMS
AHEAD AND ALONG FRONTAL BOUNDARY...WHICH WILL CLEAR KBPT BETWEEN
02-04Z...KLCH AND KAEX BETWEEN 03-05Z...AND KLFT AND KARA BETWEEN
06-09Z. BEHIND THE FRONT...NORTHWEST WINDS OF 15 TO 25KT CAN BE
EXPECTED BEHIND THE FRONT.

&&

.MARINE...COLD FRONT FORECAST TO ENTER THE FAR WESTERN COASTAL
WATERS JUST BEFORE MIDNIGHT...THEN CONTINUE TO PROGRESS TO THE
SOUTH AND EAST THROUGH THE OVERNIGHT HOURS...CLEARING THE EASTERN
WATERS BY EARLY THURSDAY MORNING. NORTH WINDS OF 15 TO 25
KNOTS...WITH HIGHER GUSTS...CAN BE EXPECTED BEHIND THE
FRONT...ALONG WITH BUILDING SEAS. THE PRESSURE GRADIENT OVER THE
NORTHERN GULF IS EXPECTED TO REMAIN TIGHT THROUGH MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  48  57  41  56 /  80  10  20  20
KBPT  47  56  41  55 /  80  10  20  20
KAEX  44  54  39  52 /  80  10  20  20
KLFT  49  57  39  55 /  80  10  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CST THIS EVENING FOR
     LAZ027-030.

TX...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CST THIS EVENING FOR
     TXZ180>182-201.

GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
     FOR GMZ450-452-455-470-472-475.

&&

PUBLIC/MARINE...13
AVIATION...19
Hazardous weather outlook, Nov 21, 4:49 AM CST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
449 AM CST WED NOV 21 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-221100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
449 AM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG A COLD
FRONT LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM
JASPER TO DE RIDDER TO ALEXANDRIA. THE MAIN THREAT WITH ANY
ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS.

SHOWERS AND THUNDERSTORMS WILL INCREASE OVER THE COASTAL WATERS
OVERNIGHT ALONG A COLD FRONT. NORTH WINDS WILL INCREASE OVERNIGHT
IN THE WAKE OF THE FRONT TO SMALL CRAFT ADVISORY CRITERIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN AND A FEW THUNDERSTORMS WILL BEGIN TO DEVELOP OVER THE AREA
FRIDAY NIGHT AND CONTINUE INTO SUNDAY NIGHT ACROSS ALL OF THE
AREA. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE
POSSIBLE WITH HIGHER AMOUNTS IN THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER
LIMITED SPOTTER ACTIVATION MAY BE NEEDED ACROSS WEST CENTRAL
LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS LATE THIS
AFTERNOON AND EVENING.

BRAZZELL

In the hours before

Local storm report, Nov 21, 5:12 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
512 PM CST WED NOV 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     1 S NEWTON              30.83N 93.76W
11/21/2007                   NEWTON             TX   LAW ENFORCEMENT

            TREE REPORTED DOWN.

&&

SNAVELY
Local storm report, Nov 21, 5:16 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
516 PM CST WED NOV 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             BURKEVILLE              31.00N 93.67W
11/21/2007  E1.00 INCH       NEWTON             TX   PUBLIC

&&

SNAVELY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 4:19 PM CSTSevere Thunderstorm WarningLCHVernon56 min
Nov 21, 4:23 PM CSTSevere Thunderstorm WarningLCHBeauregard67 min
Nov 21, 4:43 PM CSTSevere Thunderstorm WarningLCHBeauregard, Calcasieu62 min
Nov 21, 4:53 PM CSTSevere Thunderstorm WarningLCHRapides37 min
Nov 21, 5:46 PM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis, Rapides, Vernon59 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.